Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 150, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 23, 2004, 2:59 PM CDT for Lavaca County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2004, 2:59 PM CDT (19:59 UTC)
- Expired
- Jun 23, 2004, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Lavaca County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.0 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 358 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 232001 FFWSAT TXC285-232300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 259 PM CDT WED JUN 23 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... LAVACA * UNTIL 600 PM CDT * AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM NEAR EZZELL...OR ABOUT 8 MILES SOUTH OF HALLETTSVILLE...MOVING NORTHEAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE SUBLIME. OTHER THUNDERSTORMS ARE DEVELOPING OVER LAVACA COUNTY AT THIS TIME AND ARE INTENSIFYING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. LAT...LON 2937 9702 2924 9688 3007 9569 3039 9606 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 12:00 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jun 23, 12:00 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1200 PM CDT WED JUN 23 2004 .UPDATE... TROUGH/SHEAR AXIS CENTERED OVER GONZALES AND DEWITT COUNTIES AT LATE MORNING WITH TWO BANDS OF CONVECTION NOTED FEEDING INTO IT. ALSO, TROUGH APPROACHING THE RIO GRANDE CONTINUES TO GENERATE CONVECTION MAINLY OVER THE SOUTHWEST. AIRMASS IN BETWEEN SYSTEMS HAS STABILIZED AND DRIED SOMEWHAT. AS A RESULT, HAVE DROPPED FLASH FLOOD WATCH FROM AREAS ALONG AND WEST OF I-35 FROM FFA AND LOWERED POPS MOST AREAS, ALTHOUGH HAVE EXTENDED WATCH UNTIL 7 PM. DUE LESS CLOUDS AND RAIN HAVE INCREASED AFTERNOON TEMPERATURES ESPECIALLY CENTRAL AND NORTH. WILL LIKELY LOWER SOME POPS FURTHER IN THE SHORT-TERM IN LATER FORECASTS. OTHERWISE, ONGOING FORECASTS GENERALLY ON TRACK. && .PREV DISCUSSION... TROF AXIS FROM 700 TO 300 MB REMAINS WEST OF SOUTH CENTRAL TEXAS TODAY. LOW AMPLITUDE AND QUICK MOVING TROF MOVING NE ACROSS AREA TODAY APPEARS TO LINK WITH MOISTURE STREAM FROM THE SOUTH. THIS PATTERN SUPPORTS CONTINUED HIGH CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS. WILL SHOW FLOOD WATCH FOR FLASH FLOODING FOR SOUTH CENTRAL TEXAS TODAY THRU 600 PM CDT. BEST CHANCE OF RAIN FOR TONIGHT SHOWS UP IN THE EVENING PERIOD...THEN CHANCE OF RAIN DIMINISHES LATE TONIGHT. UPDATED FORECASTS TO SHOW LESS THAN OF RAIN FOR LATE TONIGHT...DIMINISH TO A SLIGHT CHANCE OF SHOWERS. BY THURSDAY COMPOSITE OF FORECAST SOLUTIONS SHOW WEAK TROF AXIS ALOFT A LITTLE FURTHER EAST...OVER THE EAST PART OF SOUTH CENTRAL TEXAS. LIFT FOR RAIN THURSDAY MAY DEPEND MORE ON DAYTIME HEATING. EVEN THROUGH THIS IS THE CASE...HIGH SOIL MOISTURE AND DAYTIME HEATING ARE EXPECTED TO SUPPORT CHANCE FOR RAIN THURSDAY...WITH POPS A LITTLE LESS THAN TODAY. ON FRIDAY STRONG WESTERLIES TO THE NORTH ATTEMPT TO MOVE WEAK TROF AXIS SLOWLY EAST OF THE AREA. STILL THOUGH LITTLE CAPPING IS SHOWN BY THIS LATE JUNE 2004 PATTERN...AND ONCE AGAIN DAYTIME HEATING COULD VERY WELL SET OFF SCATTERED SHOWERS AND THUNDERSTORMS...SO CONTINUED CHANCE OF SHOWERS OR THUNDERSTORMS FOR FRIDAY. ON SATURDAY AND SUNDAY FORECASTS SHOW ANOTHER LOW AMPLITUDE TROF COMING FROM THE WEST...KEEPING CHANCE OF RAIN FOR AREA SATURDAY AND SUNDAY. ACTIVE SOUTHERN STREAM WESTERLIES HAVE HELPED TO MAKE JUNE 2004 WET FOR SOUTH CENTRAL TEXAS. THESE SOUTHERN STREAM WESTERLIES APPEAR TO BE AFFECTED BY TELECONNECTION PATTERNS FROM THE PACIFIC OCEAN...A TREND THAT BEGAN IN LATE DEC 2003 AND JAN 2004. AT ANY RATE BY THE EARLY PART OF NEXT WEEK...LATEST GFS RUN AND COMPOSITE FORECASTS CONTINUE TO SHOW WEAK TROF AXIS ALOFT OVER SOUTH CENTRAL TEXAS...THAT SLOWLY WEAKENS NEXT WEEK...AS ACTIVE SOUTHERN STREAM WESTERLIES AND NORTHERN STREAM WESTERLIES DRIFT SLOWLY NORTHWARD. SOME TYPE OF RIDGE ALOFT TRIES TO BUILD OVER THE AREA FROM THE SOUTH...VERY GRADUALLY DAY BY DAY NEXT WEEK INTO THE EARLY PART OF JULY. THE PROCESS OCCURS IN COMPOSITE FORECASTS SLOWLY SUCH THAT BY LATE NEXT WEEK TO THE EARLY PART OF THE FOLLOWING WEEK...IF THESE SOLUTIONS MAKE THE MARK...CHANCE OF RAIN COULD FALL TO LESS THAN 10 TO 20 PERCENT. THIS SOLUTION THOUGH IS FRAGILE CONSIDERING PAST TRENDS AND COMPLEXITY ON HOW FAST WESTERLIES COULD RETREAT NORTHWARD. IN THE MEANTIME CHANCE OF RAIN CONTINUES NEXT FEW DAYS...KEEPING JUNE 2004 WET. && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH ALONG AND EAST OF LEXINGTON TO SEGUIN TO JOURDANTON LINE THROUGH 24/00Z. && 04/06
Hazardous weather outlook, Jun 23, 10:45 AM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1045 AM CDT WED JUN 23 2004 TXZ171>173-183>194-202>209-217>225-228-241100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 1045 AM CDT WED JUN 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT FOR THAT PART OF SOUTH CENTRAL TEXAS EAST OF INTERSTATE 35. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE COMMON ACROSS THE COASTAL PRAIRIES THIS AFTERNOON...WITH ISOLATED TOTALS OF UP TO 3 INCHES POSSIBLE. RIVERS AND LARGE STREAMS REMAIN SWOLLEN FROM PREVIOUS RAINS...MEANING THERE IS A HEIGHTENED THREAT FOR RIVER FLOODING IN AREAS THAT RECEIVE FLASH FLOODS. .DAYS TWO THROUGH SEVEN... A WET TROPICAL WEATHER PATTERN WILL CONTINUE FOR THE NEXT SEVERAL DAYS WITH LOCALLY HEAVY RAINS POSSIBLE THROUGH AT LEAST THIS WEEKEND. THE CHANCE OF HEAVY RAINFALL WILL BE MAINLY ALONG AND EAST OF THE I-35 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 12:35 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Jun 23, 3:29 AM CDT | Flash Flood Warning | EWX | Val Verde | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.